Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: Other
Life Threatening? No
Write-up: This case was reported by a physician in the frame of a study and described the occurrence of ileocolic intussusception in a 4-month-old male subject who was vaccinated with ROTARIX (GlaxoSmithKline). Previous and/or concurrent vaccination included DTaP/IPV/Hib; manufacturer unspecified; intramuscular given on 11 April 2008; hepatitis B vaccine recombinant; manufacturer unspecified; intramuscular given on 11 April 2008; ROTARIX; GlaxoSmithKline; oral given on 7 February 2008; pneumococcal vaccine, unspecified; manufacturer unspecified; intramuscular given on 11 April 2008. On 11 April 2008 the subject received 2nd dose of ROTARIX (oral). On 17 April 2008, 6 days after vaccination with ROTARIX, the subject experienced irritability. The subject received Acetaminophen without improvement. Later he showed rectal bleeding with mucus. The same day the subject was hospitalized and subject''s physical examination showed gastric and biliary vomiting, dehydration, abdominal distention, pain on palpation, decreased bowel sounds, abdominal mass in right flank, persistent rectal bleeding with mucus similar to currant jelly stools. Relevant test included stool test which was positive to Entamoeba hystolitica. On 18 April 2008 the abdominal ultrasound confirmed intussusception. The diagnosis of dysentery versus intussusception was made. The same day the subject underwent a surgery in which ileocolic intussusception was found. This was reduced by taxis and prophylactic appendectomy was also performed without complications. On 22 April 2008 the subject was discharged in good clinical conditions. The subject was treated with surgery, Acetaminophen, metronidazole and Furosemide. The physician considered the events were almost certainly related to vaccination with ROTARIX.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166